zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Comparing numerical methods for solving time-fractional reaction-diffusion equations. (English) Zbl 1250.65128
Summary: Multivariate Padé approximation (MPA) is applied to numerically approximate the solutions of time-fractional reaction-diffusion equations, and the numerical results are compared with solutions obtained by the generalized differential transform method (GDTM). The fractional derivatives are described in the Caputo sense. Two illustrative examples are given to demonstrate the effectiveness of the multivariate Padé approximation (MPA). The results reveal that the multivariate Padé approximation (MPA) is very effective and convenient for solving time-fractional reaction-diffusion equations.

MSC:
65M99Numerical methods for IVP of PDE
35R11Fractional partial differential equations
35K57Reaction-diffusion equations
WorldCat.org
Full Text: DOI
References:
[1] I. Podlubny, Fractional Differential Equations, Academic Press, San Diego, Calif, USA, 1990. · Zbl 1056.93542 · doi:10.1109/9.739144
[2] I. S. Jesus and J. A. Tenreiro Machado, “Implementation of fractional-order electromagnetic potential through a genetic algorithm,” Communications in Nonlinear Science and Numerical Simulation, vol. 14, no. 5, pp. 838-843, 2009. · doi:10.1016/j.cnsns.2008.08.015
[3] F. C. Meral, T. J. Royston, and R. Magin, “Fractional calculus in viscoelasticity: an experimental study,” Communications in Nonlinear Science and Numerical Simulation, vol. 15, no. 4, pp. 939-945, 2010. · Zbl 1221.74012 · doi:10.1016/j.cnsns.2009.05.004
[4] A. C. Galucio, J. F. Deu, and R. Ohayon, “Finite element formulation of viscoelastic sandwich beams using fractional derivative operators,” Computational Mechanics, vol. 33, no. 4, pp. 282-291, 2004. · Zbl 1067.74065 · doi:10.1007/s00466-003-0529-x
[5] K. Seki, M. Wojcik, and M. Tachiya, “Fractional reaction-diffusion equation,” Journal of Chemical Physics, vol. 119, pp. 2165-2174, 2003.
[6] B. I. Henry and S. L. Wearne, “Fractional reaction-diffusion,” Physica A, vol. 276, no. 3-4, pp. 448-455, 2000. · doi:10.1016/S0378-4371(99)00469-0
[7] B. Baeumer, M. Kovács, and M. M. Meerschaert, “Numerical solutions for fractional reaction-diffusion equations,” Computers & Mathematics with Applications, vol. 55, no. 10, pp. 2212-2226, 2008. · Zbl 1142.65422 · doi:10.1016/j.camwa.2007.11.012
[8] S. B. Yuste, L. Acedo, and K. Lindenberg, “Reaction front in an A+B\rightarrow C reaction-subdiffusion process,” Physical Review E, vol. 69, no. 3, part 2, Article ID 036126, 2004.
[9] R. A. Fisher, “The wave of advance of advantageous genes,” Annals of Human Genetics, vol. 7, no. 4, pp. 335-369, 1937. · Zbl 63.1111.04 · doi:10.1111/j.1469-1809.1937.tb02153.x
[10] W. Malfliet, “Solitary wave solutions of nonlinear wave equations,” American Journal of Physics, vol. 60, no. 7, pp. 650-654, 1992. · Zbl 1219.35246 · doi:10.1119/1.17120
[11] D. A. Frank, Diffusion and Heat Exchange in Chemical Kinetics, Princeton University Press, Princeton, NJ, USA, 1955.
[12] D. J. Aronson and H. F. Weinberg, Nonlinear Diffusion in Population Genetics Combustion and Never Pulse Propagation, Springer, New York, NY, USA, 1988.
[13] J. Canosa, “Diffusion in nonlinear multiplication media,” Journal of Mathematical Physics, vol. 10, no. 10, pp. 1862-1869, 1969. · doi:10.1063/1.1664771
[14] H. C. Tuckwell, Introduction to Theoretical Neurobiology, : Cambridge University Press, Cambridge, UK, 1988. · Zbl 0647.92009
[15] M. D. Bramson, “Maximal displacement of branching Brownian motion,” Communications on Pure and Applied Mathematics, vol. 31, no. 5, pp. 531-581, 1978. · Zbl 0361.60052 · doi:10.1002/cpa.3160310502
[16] R. Fitzhugh, “Impulse and physiological states in theoretical models of nerve membrane,” Biophysical Journal, vol. 1, no. 6, pp. 445-466, 1961.
[17] J. S. Nagumo, S. Arimoto, and S. Yoshizawa, “An active pulse transmission line simulating nerve axon,” Proceedings of the IRE, vol. 50, pp. 2061-2070, 1962.
[18] D. G. Aronson and H. F. Weinberger, “Multidimensional nonlinear diffusion arising in population genetics,” Advances in Mathematics, vol. 30, no. 1, pp. 33-76, 1978. · Zbl 0407.92014 · doi:10.1016/0001-8708(78)90130-5
[19] Z. Odibat, S. Momani, and V. S. Erturk, “Generalized differential transform method for solving a space- and time-fractional diffusion-wave equation,” Physics Letters A, vol. 370, no. 5-6, pp. 379-387, 2007. · Zbl 1209.35066 · doi:10.1016/j.physleta.2007.05.083
[20] S. Momani, Z. Odibat, and V. S. Erturk, “Generalized differential transform method: application to differential equations of fractional order,” Applied Mathematics and Computation, vol. 197, no. 2, pp. 467-477, 2008. · Zbl 1221.34022 · doi:10.1016/j.cnsns.2007.02.006
[21] Z. Odibat and S. Momani, “A generalized differential transform method for linear partial differential equations of fractional order,” Applied Mathematics Letters, vol. 21, no. 2, pp. 194-199, 2008. · Zbl 1132.35302 · doi:10.1016/j.aml.2007.02.022
[22] F. Ayaz, “Solutions of the system of differential equations by differential transform method,” Applied Mathematics and Computation, vol. 147, no. 2, pp. 547-567, 2004. · Zbl 1032.35011 · doi:10.1016/S0096-3003(02)00794-4
[23] A. Arikoglu and I. Ozkol, “Solution of boundary value problems for integro-differential equations by using differential transform method,” Applied Mathematics and Computation, vol. 168, no. 2, pp. 1145-1158, 2005. · Zbl 1090.65145 · doi:10.1016/j.amc.2004.10.009
[24] N. Bildik, A. Konuralp, F. Orak\ccı Bek, and S. Kü\ccükarslan, “Solution of different type of the partial differential equation by differential transform method and Adomian’s decomposition method,” Applied Mathematics and Computation, vol. 172, no. 1, pp. 551-567, 2006. · Zbl 1088.65085 · doi:10.1016/j.amc.2005.02.037
[25] I. H. Hassan, “Comparison differential transformation technique with Adomian decomposition method for linear and nonlinear initial value problems,” Chaos, Solitons and Fractals, vol. 36, no. 1, pp. 53-65, 2008. · Zbl 1152.65474 · doi:10.1016/j.chaos.2006.06.040
[26] Z. M. Odibat, C. Bertelle, M. A. Aziz-Alaoui, and G. H. E. Duchamp, “A multi-step differential transform method and application to non-chaotic or chaotic systems,” Computers & Mathematics with Applications, vol. 59, no. 4, pp. 1462-1472, 2010. · Zbl 1189.65170 · doi:10.1016/j.camwa.2009.11.005
[27] S. Z. Rida, A. M. A. El-Sayed, and A. A. M. Arafa, “On the solutions of time-fractional reaction-diffusion equations,” Communications in Nonlinear Science and Numerical Simulation, vol. 15, no. 12, pp. 3847-3854, 2010. · Zbl 1222.65115 · doi:10.1016/j.cnsns.2010.02.007
[28] S. Momani and R. Qaralleh, “Numerical approximations and Padé approximants for a fractional population growth model,” Applied Mathematical Modelling, vol. 31, no. 9, pp. 1907-1914, 2007. · Zbl 1167.45300 · doi:10.1016/j.apm.2006.06.015
[29] S. Momani and N. Shawagfeh, “Decomposition method for solving fractional Riccati differential equations,” Applied Mathematics and Computation, vol. 182, no. 2, pp. 1083-1092, 2006. · Zbl 1107.65121 · doi:10.1016/j.amc.2006.05.008
[30] A. Cuyt and L. Wuytack, Nonlinear Methods in Numerical Analysis, Elsevier Science, Amsterdam, The Netherland, 1987. · Zbl 0609.65001
[31] P. Guillaume and A. Huard, “Multivariate Padé approximation,” Journal of Computational and Applied Mathematics, vol. 121, no. 1-2, pp. 197-219, 2000. · Zbl 1090.41505 · doi:10.1016/S0377-0427(00)00337-X
[32] A. Cuyt, “A review of multivariate Padé approximation theory,” Journal of Computational and Applied Mathematics, vol. 12, pp. 221-232, 1985. · Zbl 0572.41010 · doi:10.1016/0377-0427(85)90019-6
[33] P. Zhou, “Explicit construction of multivariate Padé approximants,” Journal of Computational and Applied Mathematics, vol. 79, no. 1, pp. 1-17, 1997. · Zbl 0865.41018 · doi:10.1016/S0377-0427(96)00095-7
[34] A. Cuyt, L. Wuytack, and H. Werner, “On the continuity of the multivariate Padé operator,” Journal of Computational and Applied Mathematics, vol. 11, no. 1, pp. 95-102, 1984. · Zbl 0543.41018 · doi:10.1016/0377-0427(84)90035-9
[35] A. Cuyt, “How well can the concept of Padé approximant be generalized to the multivariate case?” Journal of Computational and Applied Mathematics, vol. 105, no. 1-2, pp. 25-50, 1999. · Zbl 0945.41012 · doi:10.1016/S0377-0427(99)00028-X
[36] P. Guillaume, A. Huard, and V. Robin, “Generalized multivariate Padé approximants,” Journal of Approximation Theory, vol. 95, no. 2, pp. 203-214, 1998. · Zbl 0916.41015 · doi:10.1006/jath.1997.3216
[37] A. A. M. Cuyt, “Multivariate Padé-approximants,” Journal of Mathematical Analysis and Applications, vol. 96, no. 1, pp. 283-293, 1983. · Zbl 0536.65011 · doi:10.1007/BF01389572 · eudml:132875
[38] J. Abouir, A. Cuyt, P. Gonzalez-Vera, and R. Orive, “On the convergence of general order multivariate Padé-type approximants,” Journal of Approximation Theory, vol. 86, no. 2, pp. 216-228, 1996. · Zbl 0860.41019 · doi:10.1006/jath.1996.0063
[39] P. Zhou, “Multivariate Padé approximants associated with functional relations,” Journal of Approximation Theory, vol. 93, no. 2, pp. 201-230, 1998. · Zbl 0903.41007 · doi:10.1006/jath.1997.3158
[40] V. Turut, E. \cCelik, and M. Yi\ugider, “Multivariate Padé approximation for solving partial differential equations (PDE),” International Journal for Numerical Methods in Fluids, vol. 66, no. 9, pp. 1159-1173, 2011. · Zbl 1219.65116 · doi:10.1002/fld.2305
[41] M. Caputo, “Linear models of dissipation whose Q is almost frequency independent. Part II,” Geophysical Journal International, vol. 13, no. 5, pp. 529-539, 1967. · doi:10.1111/j.1365-246X.1967.tb02303.x